Please use this identifier to cite or link to this item:
Full metadata record
DC FieldValueLanguage
dc.contributor.authorNorman, Rachelen_UK
dc.contributor.authorBowers, Rogeren_UK
dc.contributor.authorBegon, Mikeen_UK
dc.contributor.authorHudson, Peter Jen_UK
dc.description.abstractTick-borne viruses in tropical and temperate parts of the world have a significant impact on human, livestock and wildlife hosts both directly, through mortality/morbidity, and economically. Since the ticks have multiple life stages and can utilize a large range of host species our understanding of the dynamics of these infections is often not clear. In this paper we consider the impact of a population which is a tick host but non-viraemic on one which is both a tick host and viraemic. We present two simple deterministic models and use joint threshold density curves to illustrate the basic reproductive ratios of both the ticks and the virus. We find that the non-viraemic hosts can have considerable impact on the viraemic host. Either they amplify the tick population and cause the virus to persist, or they dilute the infection and cause it to die out. A general model framework is presented here but a special case of this model describes the red grouse-hare-Louping-ill system.en_UK
dc.relationNorman R, Bowers R, Begon M & Hudson PJ (1999) Persistence of tick-borne virus in the presence of multiple host species: Tick reservoirs and parasite mediated competition. Journal of Theoretical Biology, 200 (1), pp. 111-118.;
dc.rightsThe publisher does not allow this work to be made publicly available in this Repository. Please use the Request a Copy feature at the foot of the Repository record to request a copy directly from the author. You can only request a copy if you wish to use this work for your own research or private study.en_UK
dc.titlePersistence of tick-borne virus in the presence of multiple host species: Tick reservoirs and parasite mediated competitionen_UK
dc.typeJournal Articleen_UK
dc.rights.embargoreason[NormanJTB99.pdf] The publisher does not allow this work to be made publicly available in this Repository therefore there is an embargo on the full text of the work.en_UK
dc.citation.jtitleJournal of Theoretical Biologyen_UK
dc.type.statusVoR - Version of Recorden_UK
dc.contributor.affiliationUniversity of Liverpoolen_UK
dc.contributor.affiliationUniversity of Stirlingen_UK
Appears in Collections:Computing Science and Mathematics Journal Articles

Files in This Item:
File Description SizeFormat 
NormanJTB99.pdfFulltext - Published Version141.91 kBAdobe PDFUnder Embargo until 2997-05-08    Request a copy

This item is protected by original copyright

Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact providing details and we will remove the Work from public display in STORRE and investigate your claim.